MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038102
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported as "visualized iab not fully unwrapping under fluoroscopy." it was reported that the issue was noted immediately after insertion, visualized under fluoroscopy; increased difficulties on arrival to icu.Mds initially opting to leave iab in place despite recommendation to exchange catheter.Primary icu rn to follow up with mds due to continued difficulty with iab in icu.On call with rn at approximately 1402, "possible helium loss 3, subcode 2" three times followed by "deflation timing may be late" and two additional "possible helium loss 3, subcode 2".Iab was ultimately removed and another one inserted at the same insertion site.Patient status is reported as "fine".
 
Additional Manufacturer Narrative
Qn#(b)(4).N/a.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Returned for investigation was a 40cc 8.0fr fos intra-aortic balloon catheter (iabc) without the original packaging.Upon return, the distal end of the teflon sheath was noted at approximately 40.5cm from the iabc distal tip; clear fluid was noted within the sheath sidearm.The one-way valve was tethered to the short driveline tubing.The bladder was noted wrapped (or considered twisted) near the distal tip and near the proximal end of the bladder; the remaining exposed portion of the bladder was noted fully unwrapped.A bend to the iabc was noted at approximately 59.5cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned iabc.A dried orange media was noted on the exterior surfaces of the iabc.No blood was noted within the helium pathway.Upon return, the yellow fos cabling was noted cut near the iabc bifurcate.The fos connector, cal key, and remaining length of the fos cable were not retur ned with the sample.The customer video was reviewed; the video shows the iabc bladder under fluoroscopy and the bladder was not fully inflating/would not fully unwrap during pumping, which is consistent with the reported complaint.The bladder thickness was measu red at six points with measurements ranging from 0.0065in-0.0069in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.Some dried blood was noted.The iabc was leak tested.During the leak test, the bladder did not fully inflate.The body of the bladder had inflated but the distal and proximal portion of the bladder would not fully unwrap and was consistent with being twisted.No leaks were detected.The iabc was connected to an iabp using a lab inventory inflation driveline tubing.The iabc was inserted into the "t" tube and 75mmhg backpressure was applied.The iabc was pumped for a minimum of 15 minutes.There were no alarms triggered.The distal end of the bladder was noted twisted and did not unwrap or inflate fully with each beat.The fos connection was unable to be tested due to the cut fos cabling.Upon checking the remaining length of the fos fiber, no other notable breaks were found.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.Resistance was noted at approximately 59.8cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 22.6cm from the iabc luer, which is the location of the previously noted bend.The guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.A non-conformance has been initiated to further investigate the issue.The reported complaint for iab "not fully unwrapping" is confirmed.During the investigation, the distal portion and proximal portion of the iabc bladder was noted twisted and the bladder would not fully inflate or unwrap during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the twisted bladder.The probable root cause of the complaint is manufacturing related.Other remarks: n/a.Corrected data: n/a.

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16573079
Report Number3010532612-2023-00176
Device Sequence Number5967941
Product Code DSP
UDI-Device Identifier00801902136718
UDI-Public00801902136718
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN038102
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F23A0018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer05/04/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale